Authors: Žunić, Joviša 
Akta, Mehmet Ali
Martinez-Ortiz, Carlos
Galton, Antony
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: The distance between shape centroids is less than a quarter of the shape perimeter
Journal: Pattern Recognition
Volume: 44
Issue: 9
First page: 2161
Last page: 2169
Issue Date: 1-Sep-2011
ISSN: 0031-3203
DOI: 10.1016/j.patcog.2011.03.003
Abstract: 
In this paper we consider the distance between the shape centroid computed from the shape interior points and the shape centroid computed from the shape boundary points. We show that the distance between those centroids is upper bounded by the quarter of the perimeter of the shape considered. The obtained upper bound is sharp and cannot be improved. Next, we introduce the shape centredness as a new shape descriptor which, informally speaking, should indicate to which degree a shape has a uniquely defined centre. By exploiting the result mentioned above, we give a formula for the computation of the shape centredness. Such a computed centredness is invariant with respect to translation, rotation and scaling transformations.
Keywords: Centredness measure | Centroid | Image processing | Shape | Shape descriptors | Shape invariant
Publisher: Elsevier

Show full item record

SCOPUSTM   
Citations

8
checked on Apr 2, 2025

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.